Article Text

PDF

Polyarteritis nodosa and drug abuse: is there a connection?
  1. N. Samuels,
  2. O. Shemesh,
  3. A. M. Yinnon,
  4. D. Fisher,
  5. A. S. Abraham
  1. Department of Internal Medicine B, Shaare Zedek Medical Center, Jerusalem, Israel.

    Abstract

    Drug abuse has been controversially linked to polyarteritis nodosa. A 28-year-old man with a history of drug abuse with inhaled heroin presented with an enigmatic illness consisting of refractory fever, bilateral pleural effusions, migratory polyarthritis, and a leukaemoid reaction. An abdominal angiography confirmed the diagnosis of polyarteritis nodosa, and treatment with both prednisone and cyclophosphamide resulted in significant clinical and laboratory improvement.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.